MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 01/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2012) is considered to be a best estimate.This emdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2012 - patient was diagnosed with midline ventral hernia x2 thereby underwent open repair with implant of ventralex mesh (device 1 and 2).Per op notes, "two hernias were large but in close approximately in the midline.Midline scar was excised and dissected.Both hernias were identified and dissected free from the surrounding tissues.The hernias were dissected from fascia and both hernias were reduced.Two ventralex mesh (device 1 and 2) were placed for both hernias individually and sutured." on (b)(6) 2018 - patient was diagnosed with recurrent incarcerated incisional ventral hernia and umbilical hernia thereby underwent open repair with excision of ventralex mesh (device 1 and 2) and implant of synthetic mesh.Per op notes, "multiple omental adhesions to the incisional hernias were lysed.There was a more inferior ventral hernia fixed with prior intra-abdominal mesh (device 1) that had recurred.The hernia contents were reduced.There was a second epigastric hernia recurrence also with dense adhesions to the epigastric mesh (device 2) was noted and it contained omentum was reduced.Both meshes (device 1 and 2) were curled up on edges.The ventral mesh (device 1) was excised and removed.Then a second piece of mesh (device 2) was encountered and omental adhesions were lysed.The second mesh (device 2) was explanted and removed.A large synthetic mesh was placed to cover both defects and sutured.".

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25680975
Report Number1213643-2026-00844
Device Sequence Number9595141
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)170628(10)HUWD0729
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number0010302
Device Lot NumberHUWD0729
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale